Alert archive / Wyoming / River Flood Warnings in 2016

River Flood Warning 1, NWS Riverton, WY

May 7, 2016Fremont County, Wyoming

NWS Riverton, WY issued this river flood warning at May 7, 2016, 6:57 PM MDT for Fremont County, Wyoming. It took effect at May 8, 2016, 5:08 AM MDT. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
May 7, 2016, 6:57 PM MDT (00:57 UTC)
In effect from
May 8, 2016, 5:08 AM MDT
Expired
May 10, 2016, 8:00 AM MDT
In force
51 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
Minor

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 10 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wind River near Riverton (RVTW4). The gauge peaked at 10.19 ft at May 8, 2016, 5:00 PM MDT.

actionminormoderatemajor4681005/0805/0905/1005/11
Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06235500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

037 
WGUS45 KRIW 080057
FLWRIW
Bulletin - Immediate broadcast requested
Flood Warning
National Weather Service Riverton WY
657 PM MDT SAT MAY 7 2016

...The National Weather Service in Riverton has issued a flood 
warning for the following rivers in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary:

Record heavy rainfall across the southern Wind River Basin has caused 
flooding of small creeks and streams that feed into the Little
Wind River. Excessive rainfall runoff will cause the Little Wind 
River near Riverton to rise to flood stage by early Sunday morning. 
The river is expected to crest to near 8.5 feet by Sunday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground.

The next statement will be issued: Sunday at around 10 am.

&&

WYC013-090057-
/O.NEW.KRIW.FL.W.0001.160508T1108Z-160509T1630Z/
/RVTW4.1.ER.160508T1108Z.160509T0000Z.160509T1030Z.NO/
657 PM MDT SAT MAY 7 2016

The National Weather Service in Riverton has issued a 

* Flood Warning for 
  The Little Wind River near Riverton.
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 8.5 feet by Sunday afternoon. The river will fall below 
  flood stage by Monday morning.
* The stage will rise above the flood stage of 8.0 feet by early Sunday
  morning.
* The stage will crest around 8.5 feet by Sunday afternoon through 
  Sunday night.
* The stage will fall below flood stage by Monday morning.

&&

Flood impacts and crest history information is displayed at:
http:///water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected..
* Impact...At 7.0 feet...Bankfull stage..
* Flood history...This crest compares to a previous crest of 8.2 feet
  on Jun 17 1993.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$

jtfahey
5 follow-up statements
721 
WGUS85 KRIW 081557
FLSRIW
Flood Statement
National Weather Service Riverton WY
957 AM MDT SUN MAY 8 2016

...The flood warning continues for the following rivers in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary:  Excessive runoff due to record rainfall in the
last 2 days along the southern Wind River Basin has caused rapid rises
on the Little Wind River near Riverton. The river is expected to crest
at around 8.9 feet late Sunday afternoon and stay near that level 
through Sunday night. Excessive local inflow from the record rainfall
will keep the river at high levels and above flood stage through 
Monday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground.

The next statement will be issued: by 10 am on Monday.

&&

WYC013-091557-
/O.EXT.KRIW.FL.W.0001.000000T0000Z-160509T2136Z/
/RVTW4.1.ER.160508T1303Z.160509T0000Z.160509T1536Z.NO/
957 AM MDT SUN MAY 8 2016

* Flood Warning continues for 
  The Little Wind River near Riverton
* The river will crest around 8.9 feet at late Sunday afternoon.
* The river will slowly recede to below flood stage by Monday night. 

&&

Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 9.0 feet...The lowest tier of Fort Rendezvous campsites 
  is under less than 1 ft of water. Escape routes are not affected..
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected..
* Impact...At 7.0 feet...Bankfull stage..
* Flood history...This crest compares to a previous crest of 9.0 feet
  on Jun 24 1967.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$
jtfahey
008 
WGUS45 KRIW 082014
FLWRIW
Bulletin - Immediate broadcast requested
Flood Warning
National Weather Service Riverton WY
214 PM MDT SUN MAY 8 2016

...The National Weather Service in Riverton has continued the flood 
warning for the following rivers in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary: Excessive runoff due to record rainfall in the
last 2 days along the southern Wind River Basin has caused rapid rises
on the Little Wind River near Riverton. The river is expected to crest
at around 10.0 feet by Sunday evening and stay above 9.0 feet 
through Monday afternoon. Excessive local inflow from the record rainfall
will keep the river at high levels and above flood stage through 
Monday afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground.

The next statement will be issued: around 9 am Monday morning or earlier
if deemed necessary.

&&

WYC013-092014-
/O.EXT.KRIW.FL.W.0001.000000T0000Z-160510T1600Z/
/RVTW4.2.ER.160508T1303Z.160509T0000Z.160510T1000Z.NR/
214 PM MDT SUN MAY 8 2016

...The Flood Warning continues for the Little Wind River near Riverton
with forecast flooding increasing from Minor to Moderate in severity...

* Forecast...The river will continue rising to near 10 feet by 
  Sunday evening. The river will fall below flood stage by Tuesday 
  morning.
* The stage exceeded the flood stage of 8.0 feet at this morning.

&&

Flood impacts and crest history information is displayed at:
http:///water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 10.0 feet...Lower campsites in Fort Rendezvous 
  Campground become inundated with water. Highway 135 and 789 begin 
  having water along low lying areas of the road. Water begins to 
  encroach homes along left and right banks near Highway 135 Bridge..
* Impact...At 9.0 feet...The lowest tier of Fort Rendezvous campsites 
  is under less than 1 ft of water. Escape routes are not affected.
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected..
* Flood history...This crest compares to a previous crest of 9.5 feet
  on Jun 13 1991.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$
jtfahey
610 
WGUS45 KRIW 082238
FLWRIW
Bulletin - Immediate broadcast requested
Flood Warning
National Weather Service Riverton WY
438 PM MDT SUN MAY 8 2016

...The National Weather Service in Riverton has continued the flood
warning for the following river in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary: Excessive runoff due to record rainfall in the
last 2 days along the southern Wind River Basin has caused rapid and
continued rises on the Little Wind River near Riverton. The river is
now expected to crest around 11.1 feet Sunday evening. A crest of 
this magnitude would be 2nd all-time to the 2010 flood. The rise of
the river appears to be slowing late Sunday afternoon as the flood
waters spread into lowlands near the river.

The river will remain above 9.0 feet through Monday evening.
Excessive local inflow from the record rainfall will keep the river
at high levels and above flood stage of 8 feet through Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. The roadway may have been washed
out or the road surface unstable. Please stay away from emergency
personnel conducting operations along and near the river.

The next statement will be issued around 9am Monday or earlier if
deemed necessary due to changing conditions.

&&

WYC013-092238-
/O.EXT.KRIW.FL.W.0001.000000T0000Z-160511T0600Z/
/RVTW4.3.ER.160508T1303Z.160509T0600Z.160511T0000Z.NR/
438 PM MDT SUN MAY 8 2016

...Forecast flooding has increased from Moderate to Major severity...

The Flood Warning continues for the Little Wind River near Riverton.

* Forecast...The river will continue rising to near 11.1 feet 
  Sunday evening. The river will fall below flood stage Tuesday 
  evening.
* The stage exceeded the flood stage of 8.0 feet Sunday morning.

&&

Flood impacts and crest history information is displayed at:
http:///water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 10.0 feet...Lower campsites in Fort Rendezvous 
  Campground become inundated with water. Highway 135 and 789 begin 
  having water along low lying areas of the road. Water begins to 
  encroach homes along left and right banks near Highway 135 Bridge..
* Impact...At 9.0 feet...The lowest tier of Fort Rendezvous campsites 
  is under less than 1 ft of water. Escape routes are not affected..
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected..
* Impact...At 7.0 feet...Bankfull stage..
* Flood history...This crest compares to a preivious crest of 10.9 
  feet on Jun 17 1963.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$
379 
WGUS85 KRIW 090137
FLSRIW
Flood Statement
National Weather Service Riverton WY
737 PM MDT SUN MAY 8 2016

...The flood warning continues for the following river in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary: Excessive runoff due to record rainfall in the
southern Wind River Basin has caused flooding on the Little Wind River
near Riverton. The river appears to be cresting early Sunday evening
around 10.2 feet. This crest would be the 3rd highest of all-time.
Impacts have been similar to the flood of June 2010.

The river will remain above 9 feet through Tuesday morning. Excessive
local inflow from the record rainfall will keep the river at high levels
and above flood stage of 8 feet into Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Local emergency officials are asking people to stay away from the
low-lying area between the Riverton city limits and the Wind River
Hotel and Casino...south of Riverton...and the low-lying areas near
St. Stephens Mission and Arapahoe School. Please remain clear of all
law enforcement...emergency efforts and the Little Wind River.

Do not drive through flooded areas. The roadway may have been washed
out or the road surface unstable.

The next statement will be issued around 9am Monday or earlier if
deemed necessary due to changing conditions.

&&

WYC013-100137-
/O.EXT.KRIW.FL.W.0001.000000T0000Z-160511T2000Z/
/RVTW4.2.ER.160508T1303Z.160508T2300Z.160511T1400Z.NR/
737 PM MDT SUN MAY 8 2016

* Flood Warning continues for 
  The Little Wind River near Riverton
* The stage will fall below flood stage at 08 AM Wednesday.

&&

Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 10.0 feet...Lower campsites in Fort Rendezvous 
  Campground become inundated with water. Highway 135 and 789 begin 
  having water along low lying areas of the road. Water begins to 
  encroach homes along left and right banks near Highway 135 Bridge.
* Impact...At 9.0 feet...The lowest tier of Fort Rendezvous campsites 
  is under less than 1 ft of water. Escape routes are not affected.
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected.
* Impact...At 7.0 feet...Bankfull stage.
* Flood history...This crest compares to a previous crest of 9.5 feet
  on Jun 13 1991.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$
090 
WGUS85 KRIW 091530
FLSRIW
Flood Statement
National Weather Service Riverton WY
930 AM MDT MON MAY 9 2016

...The flood warning continues for the following rivers in Wyoming...

  Little Wind River near Riverton affecting Fremont County.

.Hydrologic summary: The Wind River near Riverton crested at around
10.2 feet Sunday afternoon.  The river is expected to continue
to recede to below flood stage by early Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded areas. Move to higher ground.

The next statement will be issued: Tuesday morning at around
930 am.

&&

WYC013-101400-
/O.EXT.KRIW.FL.W.0001.000000T0000Z-160510T1400Z/
/RVTW4.2.ER.160508T1303Z.160508T2300Z.160510T0800Z.NR/
930 AM MDT MON MAY 9 2016

* Flood Warning continues for 
  The Little Wind River near Riverton
* The river crested at around 10.2 feet Sunday afternoon.
* The river has receded to near 8.5 feet by Monday morning.
* The river will continue to recede and fall below the flood stage
  of 8.0 feet by early Tuessday morning.

&&

Flood impacts and crest history information is displayed at:
http://water.weather.gov/ahps2/index.php?wfo=riw&gage=RVTW4

* Impact...At 9.0 feet...The lowest tier of Fort Rendezvous campsites 
  is under less than 1 ft of water. Escape routes are not affected.
* Impact...At 8.0 feet...Flood stage. The Rendezvous Campground 
  experiences minor flooding of the lowest riverside campsites on the
  west end. People who live in mobile homes directly adjacent to the 
  river along the right bank will have standing water in their front 
  yard. Minor flooding along either side of Highways 135 and 789. 
  Highway structures are not affected..
* Impact...At 7.0 feet...Bankfull stage..
* Flood history...This crest compares to a previous crest of 8.2 feet
  on Jun 17 1993.

&&

LAT...LON 4299 10848 4301 10828 4292 10842 4295 10865
      4302 10858                  

$$
jtfahey

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at May 7, 5:40 PM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 7, 5:40 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
540 PM MDT SAT MAY 7 2016

.SHORT TERM...TONIGHT THROUGH SUNDAY

AS A LARGE STRONG CLOSED LOW PRESSURE CENTER OVER THE GREAT BASIN
CONTINUES TO SPREAD MOISTURE AND INSTABILITY UNDER SIGNIFICANT
DIVERGENCE ALOFT OVER SWEETWATER...FREMONT...SUBLETTE AND LINCOLN
COUNTIES CONTINUES TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS
TRAINING NORTHWEST INTO TETON AND SOUTHERN PARK COUNTIES...LOCAL
VERY HEAVY RAIN WILL CONTINUE. THUNDERSTORMS WITH HAIL AND STRONG
GUSTY WINDS WILL BE A THREAT OVER NIGHT. RAINFALL HAS BEEN 2.5 TO
3.5 INCHES OVER LARGE AREAS OF FREMONT...SWEETWATER...SUBLETTE
AND SOUTHERN LINCOLN COUNTIES. AN ISOLATED AREA OF 4.5 INCHES HAS
FALLEN NEAR LABARGE. FLOODING HAS OCCURRED IN CASPER AND LANDER
AS WELL AS OVER HIGHWAY 189. RAINFALL OF 1.5 TO 3 INCHES IS LIKELY
THROUGH NOON SUNDAY. LOCAL 5 INCHES IS NOT OUT OF THE QUESTION IF
THUNDERSTORMS TRAIN OVER ELEVATED TERRAIN...ESPECIALLY OVER THE
SOUTH END OF THE WIND RIVER MOUNTAINS AND INTO SOUTHERN LINCOLN
COUNTY AND SOUTHWEST SUBLETTE COUNTY. AS THE AXIS OF HEAVY
PRECIPITATION LIFTS NORTH AS THE UPPER LOW DRIFTS EAST NORTHEAST
HEAVY PRECIPITATION MAY RETURN TO NATRONA COUNTY AND INTO THE OWL
CREEK MOUNTAINS. HEAVY RAIN MAY MOVE FAR ENOUGH NORTH TO HIT THE
SOUTHERN BIGHORN MOUNTAINS AND THE BARNUM KAYCEE AREA WOULD BECOME
THREATENED. SNOWFALL IS HARD TO DETERMINE AT THIS POINT AND WILL
CONTINUE THE WINTER STORM WARNING FOR HEAVY SNOW IN THE WIND
RIVER MOUNTAINS AND SOUTHERN ABSAROKAS WILL CONTINUES. REPORTS OF
SNOW DOWN TO 8000 FEET ON THE LOOP ROAD ABOVE LANDER AND DOWN TO
7400 FEET ON THE EAST SLOPES OF THE WYOMING RANGE. WITH THE
PRECIPITATION TOTALS OBSERVED IN THE MOUNTAINS SNOWFALL OF 12 TO
24 INCHES IS LIKELY TO HAVE ALREADY FALLEN AND AN ADDITIONAL 1 TO
2 FEET IS POSSIBLE BY SUNRISE. EXPECT THE PRECIPITATION TO BE LESS
ORGANIZED SUNDAY AFTERNOON BUT WITH PARTIAL CLEARING AND
SUNSHINE...CONVECTION WILL INCREASE OVER THE MOUNTAINS AND LIKELY
BE FARTHER NORTH INTO THE BIGHORN AND ABSAROKA MOUNTAINS.
TEMPERATURES WILL BE AT LEAST SLIGHTLY WARMER.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY

SHOWERS AND AFTERNOON THUNDERSTORMS WILL BE A THREAT IN NORTHWEST
FLOW. MODELS LESS BULLISH AND HAVE MADE LITTLE CHANGE TO THE
EXTENDED FORECAST. WARMUP INTO WEDNESDAY THE A BIT OF A COOL DOWN
WEDNESDAY NIGHT AND THURSDAY THEN WARMING INTO SATURDAY.

&&

.AVIATION.../00Z ISSUANCE/

WEST OF THE CONTINENTAL DIVIDE...KJAC/KRKS/KPNA/KBPI AIRPORTS

LIGHT SHOWER ACTIVITY CONTINUES LATE THIS AFTERNOON AND INTO THE
EVENING HOURS IN THE GREEN RIVER BASIN.  EXPECTING VFR CONDITIONS TO
BECOME MVFR AT KRKS AND KBPI AFTER 02Z/SUN THROUGH ABOUT 10Z/SUN WITH
POTENTIAL FOR THUNDERSTORMS AT KRKS UNTIL 02Z/SUN. POTENTIAL FOR IFR
AT KRKS DURING THE NIGHT WITH HEAVY RAINFALL.  HIGHER TERRAIN WILL
STAY OBSCURED THROUGH AT LEAST 18Z/SUN. INSTABILITY AND RECENT
PRECIPITATION WILL CREATE CONVECTIVE ACTIVITY ACROSS WESTERN WY
SUNDAY AFTERNOON...WITH HIGHEST PROBABILITY IN FAR WESTERN WY. KJAC
EXPECTED TO SEE THUNDERSTORM ACTIVITY AFTER 21Z/SUN.

EAST OF THE CONTINENTAL DIVIDE...KCPR/KCOD/KRIW/KWRL/KLND AIRPORTS

LARGE SCALE STORM SYSTEM CONTINUES TO REVOLVE MOISTURE AND MODERATE
RAIN FROM SE WY INTO CENTRAL WY THIS EVENING...WITH MANY PLACES IN
CENTRAL WY SEEING PRECIPITATION TOTALS OVER 3 INCHES. SCATTERED
THUNDERSTORM ACTIVITY IN SE WY EXPECTED TO MOVE INTO NATRONA COUNTY
AND POSSIBLY IMPACT KCPR BEFORE STEADY RAIN DEVELOPS AROUND
03Z/SUN...AND WILL CONTINUE THROUGH 12Z/SUN. KLND AND KRIW SHOULD
ALSO SEE MVFR TO IFR CONDITIONS FROM 00Z/SUN THROUGH ABOUT 12Z/SUN
AS UPSLOPE PRECIPITATION CONTINUES THROUGH THE NIGHT.  BIG HORN
BASIN LOOKS TO STAY TO NORTH OF MAIN PRECIPITATION BANDS AND IS
EXPECTED TO STAY VFR THROUGH THE NEXT 24 HOURS. HIGHER TERRAIN WILL
BE OBSCURED THROUGH AT LEAST 18Z/SUN AND POSSIBLY LONGER IF LOW
LEVEL MOISTURE REMAINS AS STRATUS DECK SUNDAY. WEAK CONVECTIVE
ACTIVITY POSSIBLE OVER HIGHER TERRAIN SUNDAY AFTERNOON.

&&

.FIRE WEATHER...

AS A LARGE STRONG CLOSED LOW PRESSURE CENTER OVER THE GREAT BASIN
CONTINUES TO SPREAD MOISTURE AND INSTABILITY UNDER SIGNIFICANT
DIVERGENCE ALOFT OVER SWEETWATER...FREMONT...SUBLETTE AND LINCOLN
COUNTIES CONTINUES TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS
TRAINING NORTHWEST INTO TETON AND SOUTHERN PARK COUNTIES...LOCAL
VERY HEAVY RAIN WILL CONTINUE. THUNDERSTORMS WITH HAIL AND STRONG
GUSTY WINDS WILL BE A THREAT OVER NIGHT. RAINFALL HAS BEEN 2.5 TO
3.5 INCHES OVER LARGE AREAS OF FREMONT...SWEETWATER...SUBLETTE
AND SOUTHERN LINCOLN COUNTIES. AN ISOLATED AREA OF 4.5 INCHES HAS
FALLEN NEAR LABARGE. FLOODING HAS OCCURRED IN CASPER AND LANDER
AS WELL AS OVER HIGHWAY 189. RAINFALL OF 1.5 TO 3 INCHES IS LIKELY
THROUGH NOON SUNDAY. LOCAL 5 INCHES IS NOT OUT OF THE QUESTION IF
THUNDERSTORMS TRAIN OVER ELEVATED TERRAIN...ESPECIALLY OVER THE
SOUTH END OF THE WIND RIVER MOUNTAINS AND INTO SOUTHERN LINCOLN
COUNTY AND SOUTHWEST SUBLETTE COUNTY. AS THE AXIS OF HEAVY
PRECIPITATION LIFTS NORTH AS THE UPPER LOW DRIFTS EAST NORTHEAST
HEAVY PRECIPITATION MAY RETURN TO NATRONA COUNTY AND INTO THE OWL
CREEK MOUNTAINS. HEAVY RAIN MAY MOVE FAR ENOUGH NORTH TO HIT THE
SOUTHERN BIGHORN MOUNTAINS AND THE BARNUM KAYCEE AREA WOULD BECOME
THREATENED. SNOWFALL IS HARD TO DETERMINE AT THIS POINT AND WILL
CONTINUE THE WINTER STORM WARNING FOR HEAVY SNOW IN THE WIND
RIVER MOUNTAINS AND SOUTHERN ABSAROKAS CONTINUES. REPORTS OF SNOW
DOWN TO 8000 FEET ON THE LOOP ROAD ABOVE LANDER AND DOWN TO 7400
FEET ON THE EAST SLOPES OF THE WYOMING RANGE. WITH THE
PRECIPITATION TOTALS OBSERVED IN THE MOUNTAINS SNOWFALL OF 12 TO
24 INCHES IS LIKELY TO HAVE ALREADY FALLEN AND AN ADDITIONAL 1 TO
2 FEET IS POSSIBLE BY SUNRISE. EXPECT THE PRECIPITATION TO BE LESS
ORGANIZED SUNDAY AFTERNOON BUT WITH PARTIAL CLEARING AND
SUNSHINE... CONVECTION WILL INCREASE OVER THE MOUNTAINS AND LIKELY
BE FARTHER NORTH INTO THE BIGHORN AND ABSAROKA MOUNTAINS.
TEMPERATURES WILL BE AT LEAST SLIGHTLY WARMER.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR WYZ023>030.

FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR WYZ007-017-018-020.

WINTER STORM WARNING UNTIL 6 AM MDT SUNDAY FOR WYZ002-014-015.

&&

SHORT TERM...C.BAKER
LONG TERM...C.BAKER
AVIATION...MCDONALD
FIRE WEATHER...C.BAKER
Hazardous weather outlook, May 7, 3:49 AM MDT, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
349 AM MDT SAT MAY 7 2016

WYZ001>020-022>030-072200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
349 AM MDT SAT MAY 7 2016

...FLOOD WATCH OWL CREEK AND BRIDGER MOUNTAINS AND CANYONS...LANDER
FOOTHILLS...PORTIONS OF NATRONA COUNTY...AND WIND RIVER BASIN
TODAY THROUGH SUNDAY AFTERNOON...

...WINTER STORM WARNING UNTIL 6 AM MDT SUNDAY FOR THE WIND RIVER
AND ABSAROKA MOUNTAINS...

...FLOOD ADVISORY FOR SOUTHEASTERN FREMONT COUNTY THROUGH 1045 AM
MDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY RAIN AT TIMES CONTINUES ACROSS THE
REGION...WITH HEAVY SNOW FALLING AT LEVELS FLUCTUATING BETWEEN
8500 AND 9500 FEET. SEE THE FLOOD WATCH AND FLOOD ADVISORY
PRODUCTS FOR MORE DETAILS ON POTENTIAL FLOODING OF SMALL STREAMS
AND CREEKS IN THE LANDER FOOTHILLS...WIND RIVER BASIN...AND OWL
CREEK AND BRIDGER MOUNTAINS AND CANYONS. SEE THE WINTER STORM
WARNING FOR MORE DETAILS ON THE HEAVY SNOWFALL EXPECTED IN THE
WIND RIVER AND ABSAROKA MOUNTAINS ABOVE 9000 FEET EXPECTED TODAY
AND TONIGHT. A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON
AND EVENING ACROSS WESTERN AND SOUTHERN WYOMING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY...SHOWERS AND ISOLATED THUNDERSTORMS WEST OF THE
DIVIDE...WITH LOCALLY HEAVY RAIN AND SMALL HAIL. SNOW WILL
CONTINUE IN THE WIND RIVER AND ABSAROKA MOUNTAINS.

MONDAY NIGHT THROUGH TUESDAY...A CHANCE OF RAIN SHOWERS...ISOLATED
THUNDERSTORMS...WITH SNOW IN THE MOUNTAINS.

WEDNESDAY AND FRIDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING...HAIL...WIND GUSTS
OVER 45 MPH AS WELL AS ANY HEAVY SNOW ACCUMULATION IN THE HIGHER
MOUNTAINS.

In the hours before

Special weather statement, May 7, 5:46 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
546 PM MDT SAT MAY 7 2016

WYZ007-015>018-080200-
OWL CREEK AND BRIDGER MOUNTAINS-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
INCLUDING THE CITIES OF...DUBOIS...RIVERTON...SHOSHONI...LANDER
546 PM MDT SAT MAY 7 2016

...FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL AND SOUTHERN
FREMONT COUNTY THROUGH 330 PM SUNDAY...

A LARGE AREA OF RAIN...HEAVY AT TIMES...WILL CONTINUE TO IMPACT
MUCH OF FREMONT COUNTY THROUGH THE EVENING HOURS. THROUGH 8
PM...MOST AREAS WILL PICK UP AN ADDITIONAL A TENTH TO A QUARTER OF
AN INCH OF RAIN. ISOLATED LOCATIONS COULD SEE A HALF...TO THREE
QUARTERS OF AN INCH. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.

WYZ020-022-080200-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-
INCLUDING THE CITY OF...CASPER
546 PM MDT SAT MAY 7 2016

THROUGH 8 PM...SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER
SOUTHWEST AND SOUTHERN NATRONA COUNTY...ARE EXPECTED TO GRADUALLY
PUSH NORTHWARD...AND IMPACT MUCH OF THE COUNTY DURING THE EVENING.
ADDITIONAL RAINFALL ON ALREADY SATURATED...AND SWOLLEN CREEKS
COULD CAUSE FLOODING ONCE AGAIN LATER TONIGHT. STAY TUNED FOR ANY
FUTURE FLOOD ADVISORIES OR WARNINGS.

21
Local storm report, May 7, 6:31 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
631 PM MDT SAT MAY 7 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      1 S LANDER              42.81N 108.73W
05/07/2016                   FREMONT            WY   LAW ENFORCEMENT

            3.97 INCHES OF RAIN AT LND AIRPORT FOR THIS
            EVENT. SEVERAL ROADS HAVE HIGH RUNNING
            WATER. ONE KNOWN WASHOUT OCCURRED ON THE OLD
            WIND RIVER HIGHWAY JUST SOUTH OF FORT
            WASKAKIE.

&&

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 3:07 PM MDTAreal Flood WarningRIWFremont24 hr
May 8, 4:04 PM MDTSpecial Weather StatementRIWHot Springs41 min
May 8, 5:24 PM MDTFlash Flood WarningRIWNatrona6 hr
May 8, 5:59 PM MDTSpecial Weather StatementRIWFremont61 min

Nearby

River Flood Warnings in Wyoming, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.